MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CP5; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CP5; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number PUMP CONTROL PANEL
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the cp5.The incident occurred in williamsport, pennsylvania.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.The cp5 cord was moved from port #12 to port #10 on the side of the electronics and power (e/p) pack to be sure of a good connection.Lastly, serial readout (real time device parameters and setting recording file) was extracted to be analyzed.The unit was run for several hours without any deviation and therefore it was returned to service.Subsequent functional verification testing was completed without further issues and the unit was returned to service.In addition, through follow-up communication with the customer, it cannot be ruled out that the cp5 was switched off accidentally by the perfusionist during the surgery.He panicked when he saw the cp5 panel blank and he was running his hands along the back sides of the cp5 panel and was not sure if he bumped the switch back on or if it came back on by itself.Serial read out of the cp5 pump was analyzed and no relevant information related to the reported event was found.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that the screen of a cp5 shut off during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
H11: the unit was installed in 2015 and reviewing the complaints in the database no further events were recorded before and after the event of september 2024.Therefore, the case is isolated.Based on evidence collected, a hardware malfunction of the device can be excluded and instead the shutdown of the control panel can most likely be associated with an unintentional user error.

Brand Name
CP5
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20512542
Report Number9611109-2024-00486
Device Sequence Number17919918
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)150821
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUMP CONTROL PANEL
Device Catalogue Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown